Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

June 26, 2016Douglas County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 26, 2016, 1:13 PM EDT for Douglas County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 1:13 PM EDT (17:13 UTC)
Expired
Jun 26, 2016, 1:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Douglas County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
399 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WWUS82 KFFC 261713
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUN 26 2016
 
GAZ031-043-261745-
PAULDING GA-DOUGLAS GA-
113 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAULDING AND WESTERN
DOUGLAS COUNTIES UNTIL 145 PM EDT...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES NORTH OF
WINSTON OR 8 MILES WEST-NORTHWEST OF DOUGLASVILLE...MOVING SOUTHEAST
AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...VILLA RICA...HIRAM...CHAPEL HILL...LAKE VAL-DO-
MAR...BILL ARP...BROWNSVILLE...FAIRPLAY...WINSTON AND NEW GEORGIA.

LAT...LON 3385 8477 3372 8466 3363 8474 3362 8488
      3381 8490
TIME...MOT...LOC 1712Z 334DEG 15KT 3375 8481 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 26, 10:50 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 26, 10:50 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1050 AM EDT SUN JUN 26 2016

.LATE MORNING UPDATE...
Latest surface analysis shows a wedge of high pressure nosing in
from the east and producing an easterly wind flow near the surface.
A resulting wedge frontal boundary was stretching from near Savannah
to near Columbus and then northward along the AL/GA state line.
Regional radars show scattered showers already developing over the
northwest zones from just north of Carrollton northward to around
Summerville... and another area of convection was noted over SE GA.
Expect a warm... moist WSW mid level flow overrunning the easterly
low level flow to produce at least scattered showers with some
embedded thunderstorms... especially in and around the wedge front.
Therefore... expecting the southern and western peripheries of the
forecast area to be the most active convective wise... and have
raised pops there to 50 percent... with 40 percent now spreading
into Atlanta metro. A modified morning sounding shows moderate
instability with 2500-3000 J/KG of cape and plenty of moisture...
with 1.9+ pw's. This suggest a low severe threat... but an increased
heavy rain threat as convection should be slow moving with ample
redevelopment likely... especially wherever the wedge front provides
a focus. However... still cannot rule out a few strong to severe
storms mainly along and just west or south of the wedge front. Also
tweaked clouds a bit... but otherwise rest of forecast looks on
track at this time. /39

.PREVIOUS DISCUSSIONS.../ISSUED 408 AM EDT SUN JUN 26 2016/

SHORT TERM /Today through Monday/...
Persistent...lingering convection over Central Georgia has finally
diminished. Cannot rule out a shower or thunderstorm along the old
boundary loitering across the western and southern periphery of the
forecast area this morning...but better chances for more widespread
convection return later in the day. Do not know exactly how much the
easterly flow will stabilize the atmosphere along the eastern
reaches of the forecast area but POP field will gradually increase
through the day...peaking late in the afternoon/early in the evening
with a distinct gradient from good chance to slight chance going
from west to east. Region remains under the slowly weakening upper
ridge...however easterly flow and some increase in cloud cover
should help to take the edge off of the extreme high temperatures we
have seen the past couple of days. Still looking to be at or a bit
above normal most areas...but heat index numbers are expected to
remain below advisory levels today. Monday will see the upper ridge
weaken further and afternoon convection/cloud cover will take even a
little bit more off of the afternoon heat. Will see a general
decrease in thunderstorm coverage through the evening and overnight
once again tonight with scattered re-development Monday.

Although overall dynamic influences do not point to any widespread
severe thunderstorm potential...ample moisture and good daytime
heating will produce at least a small risk for isolated strong to
severe storms today and again Monday...especially in the western and
southern portions of the forecast area where CAPE values have the
potential to reach into the 2000-3000j/kg range during the peak of
the afternoon each day.

20

LONG TERM /Monday Night through Saturday/...
The long term begins with the upper ridge dominating the
southeast...but gradually being pushed to the south and west as a
broad trough deepens into the OH Valley. This should push a
surface front into central GA through the middle of the week.
Looks like best pops should be in the vicinity of the front
Tuesday and have included likely for a portion of central GA
during the afternoon. GFS and ECMWF show some drying into north
GA Wednesday through Thursday...so have removed pops for a portion
of the northwest for that time. Moisture should increase back
across the forecast area through the weekend as the surface front
becomes more diffuse...so chance or slight chance looks reasonable
for the Friday and Saturday.

41

&&

.AVIATION...
12Z Update...
/ISSUED AT 735 AM EDT SUN JUN 26 2016/
Isolated to scattered convection will re-develop after 16Z with best
coverage between 18Z and 00Z. Also expect better coverage across
southern and western portions of the forecast area. Patchy MVFR
ceilings have developed over eastern portions of the area early this
morning and are spreading east. Coverage has been slow to fill in
but all TAF sites except KCSG are likely to see at least brief
periods of MVFR ceilings between 12Z and 16Z. winds will be east to
southeast 6-12KT through the afternoon before diminishing to 6KT or
less after 00Z. Indications are that winds will be shifting to the
southwest between 12Z and 18Z tomorrow morning.

//ATL Confidence...12Z Update...

Medium confidence on exact timing and extent of MVFR ceilings this
morning and convection this afternoon. High all other elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  73  91  72 /  30  20  40  40
Atlanta         90  74  89  73 /  30  30  40  30
Blairsville     89  69  85  67 /  40  30  50  50
Cartersville    93  72  90  71 /  40  30  50  50
Columbus        94  75  93  74 /  50  40  40  20
Gainesville     89  73  88  72 /  30  30  50  40
Macon           94  73  93  73 /  30  30  30  20
Rome            93  72  90  72 /  40  30  50  50
Peachtree City  92  72  90  71 /  40  40  40  30
Vidalia         95  74  92  73 /  20  20  30  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20/39
LONG TERM....41
AVIATION...20/39
Hazardous weather outlook, Jun 26, 4:43 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EDT SUN JUN 26 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
443 AM EDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA MAINLY THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCALLY
DAMAGING WINDS AND FREQUENT LIGHTNING WILL BE THE MOST LIKELY
HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE
AREA MONDAY THROUGH SATURDAY. A FEW STRONG STORMS ARE POSSIBLE
AND ISOLATED SEVERE STORMS CANNOT BE RULED OUT DUE TO THE
MODERATELY UNSTABLE ENVIRONMENT EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 26, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUN 26 2016

GAZ031-043-261745-
PAULDING GA-DOUGLAS GA-
113 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAULDING AND WESTERN
DOUGLAS COUNTIES UNTIL 145 PM EDT...

AT 112 PM EDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES NORTH OF
WINSTON OR 8 MILES WEST-NORTHWEST OF DOUGLASVILLE...MOVING SOUTHEAST
AT 15 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DOUGLASVILLE...VILLA RICA...HIRAM...CHAPEL HILL...LAKE VAL-DO-
MAR...BILL ARP...BROWNSVILLE...FAIRPLAY...WINSTON AND NEW GEORGIA.

LAT...LON 3385 8477 3372 8466 3363 8474 3362 8488
      3381 8490
TIME...MOT...LOC 1712Z 334DEG 15KT 3375 8481

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:19 PM EDTSpecial Weather StatementFFCCoweta26 min
Jun 26, 1:34 PM EDTSpecial Weather StatementFFCHeard26 min
Jun 26, 1:51 PM EDTSpecial Weather StatementFFCClayton24 min
Jun 26, 1:55 PM EDTSpecial Weather StatementFFCDouglas35 min
Jun 26, 2:16 PM EDTSpecial Weather StatementFFCTroup29 min
Jun 26, 2:20 PM EDTSpecial Weather StatementFFCHeard25 min
Jun 26, 2:26 PM EDTSpecial Weather StatementFFCClayton34 min
Jun 26, 2:35 PM EDTSpecial Weather StatementFFCHarris25 min
Jun 26, 2:38 PM EDTSevere Thunderstorm WarningFFCHarris52 min
Jun 26, 2:53 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup52 min
Jun 26, 2:57 PM EDTSpecial Weather StatementFFCClayton, Fayette33 min
Jun 26, 3:00 PM EDTSpecial Weather StatementFFCMarion30 min
Jun 26, 3:02 PM EDTSpecial Weather StatementFFCMeriwether28 min
Jun 26, 3:16 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Talbot, Taylor44 min
Jun 26, 3:30 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson45 min
Jun 26, 3:51 PM EDTSpecial Weather StatementFFCSpalding24 min
Jun 26, 3:58 PM EDTSevere Thunderstorm WarningFFCTalbot29 min
Jun 26, 4:01 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster44 min
Jun 26, 4:06 PM EDTSevere Thunderstorm WarningFFCTalbot, Upson39 min
Jun 26, 4:09 PM EDTSpecial Weather StatementFFCWilcox36 min
Jun 26, 4:18 PM EDTSpecial Weather StatementFFCPike27 min
Jun 26, 4:39 PM EDTSpecial Weather StatementFFCChattahoochee36 min
Jun 26, 5:04 PM EDTSpecial Weather StatementFFCCrawford26 min
Jun 26, 5:27 PM EDTSpecial Weather StatementFFCCatoosa33 min
Jun 26, 5:33 PM EDTSpecial Weather StatementFFCCrawford, Peach27 min
Jun 26, 6:00 PM EDTSpecial Weather StatementFFCPeach30 min
Jun 26, 6:51 PM EDTSpecial Weather StatementFFCCobb24 min
Jun 26, 7:31 PM EDTSpecial Weather StatementFFCGordon29 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.